Nonlinear modulation of coupled waves in birefringent optical fibers

Year: 1991

Authors: Trillo S., Wabnitz S.

Autors Affiliation: Fondazione Ugo Bordoni, Via B. Castiglione 59, 00142 Rome, Italy

Abstract: The propagation of polarized optical waves in a nonlinear birefringent medium is subject to polarization and modulational instabilities. We show here that stable and unstable manifolds of time periodic solutions of two coupled nonlinear Schrödinger equations for orthogonally polarized modes may be well described by phase-space portraits of a conservative one-degree-of-freedom nonlinear oscillator.


Volume: 159 (4-5)      Pages from: 252  to: 256

More Information: This work was carried out in the framework of the agreement between the Fondazione Ugo Bordoni and the Istituto Superiore Poste e Telecomunicazioni.
KeyWords: Polarization instability; Spatial chaos; Dynamics
DOI: 10.1016/0375-9601(91)90519-E

Citations: 24
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2024-04-14
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here